Quantcast

Bilateral subdural hemorrhage as a possible adverse event of gefitinib in a patient with non-small cell lung cancer.

Research paper by Jung Han JH Kim, Hyeong Su HS Kim, Jong Soo JS Choi, Kyung Min KM Lee, Young Chul YC Shin, Byung Moo BM Ahn, Dae Ro DR Choi, Jung Hye JH Kwon, Sarah S Park, Ho Young HY Kim, Joo Young JY Jung, Hyo Jung HJ Kim, Hun Ho HH Song, Dae Young DY Zang

Indexed on: 22 Nov '08Published on: 22 Nov '08Published in: Lung Cancer



Abstract

Gefitinib, a selective inhibitor of epidermal growth factor receptor tyrosine kinase is an effective agent used in the treatment of patients with advanced non-small cell lung cancer (NSCLC). Adverse drug reactions were frequently observed in the skin, gastrointestinal tract, and liver, but they were generally mild in severity and reversible. Therefore, gefitinib has been regarded as a relatively safe agent. As a serious adverse effect, however, acute lung injury has been reported. The present report describes a patient with NSCLC who developed bilateral subdural hemorrhage as a possible adverse drug reaction after gefitinib therapy. We expect that this case may provide a reference for clinicians being involved in the treatment with gefitinib.